• Pharmacology
  • Allergy, Immunology, and ENT
  • Cardiology
  • Emergency Medicine
  • Endocrinology
  • Adolescent Medicine
  • Gastroenterology
  • Infectious Diseases
  • Neurology
  • OB/GYN
  • Practice Improvement
  • Gynecology
  • Respiratory
  • Dermatology
  • Mental, Behavioral and Development Health
  • Oncology
  • Rheumatology
  • Sexual Health
  • Pain

Droppers for Vitamin D supplements may lead to inaccurate dosing

Article

The FDA has released an alert for parents and caregivers regarding liquid Vitamin D supplement products.

The Food and Drug Administration (FDA) has released an alert for parents and caregivers regarding liquid vitamin D supplement products. The agency stated that some of these products are sold with droppers that could cause excessive dosing of vitamin D to infants.

The agency also alerted manufacturers of these supplements that the droppers included with the product should clearly and accurately mark 400 international units (IU) for dosing. FDA advised that, for products intended for use in infants only, the droppers should not hold more than 400 IU.

Excessive doses of vitamin D in infants can cause nausea, vomiting, excessive thirst, frequent urination, constipation, muscle and joint aches, confusion, and fatigue, as well as serious complications such as kidney damage.

Related Videos
Venous thromboembolism, Heparin-induced thrombocytopenia, and direct oral anticoagulants | Image credit: Contemporary Pediatrics
Jessica Peck, DNP, APRN, CPNP-PC, CNE, CNL, FAANP, FAAN
Sally Humphrey, DNP, APRN, CPNP-PC | Image Credit: Contemporary Pediatrics
Ashley Gyura, DNP, CPNP-PC | Image Credit: Children's Minnesota
Congenital heart disease and associated genetic red flags
Traci Gonzales, MSN, APRN, CPNP-PC
Donna Hallas, PhD, CPNP, PPCNP-BC, PMHS, FAANP, FAAN
Scott Ceresnak, MD
© 2024 MJH Life Sciences

All rights reserved.